In the world of bodybuilding, the most commonly asked questions by would-be performance enhancing drugs (PEDs) users include; ‘what are the best steroids for a bulking or cutting program?’ and ‘what are the side effects of steroid use?’.
When it comes to answering the question of – ‘what are the side effects of steroid use?’, it gets really tricky, as side effects are pretty much as subjective as they come. The side effects experienced from steroid use varies from drug to drug and from one person to another.
There are many known common side effects of steroid use, such as; acne, increased body and facial hair, gynecomastia (male boobs), nausea, headaches and insomnia. However, there are those steroid side effects that are rare and may depend on militating factors like genetics, dosage, frequency and length of steroid use.
Diarrhea falls under the category of rare side effects of anabolic steroid use. According to the World Health Organisation (WHO), a person is said to be experiencing symptoms of diarrhea when he or she has at least three toilet breaks with liquid or loose stools in a day. Also, when a person takes a toilet break more often than normal on a typical day, that person can be said to be experiencing diarrhea.
So can steroids cause diarrhea?, the simple answer is Yes, but the not too simple answer is – it all depends on the individual using the steroid, the type of steroid used, the administration of the steroid, the administered dosage, the duration of steroid use and the list of possible diarrhea inducing factors are endless!
In other words, not all steroids can cause diarrhea and the chances of a person experiencing diarrhea from steroid use all depends on many tangible and intangible factors.
Oxymetholone a known Diarrhea Causing Steroid
Oxymetholone is an orally administered androgenic-anabolic steroid that is best known by its brand names of Anapolon, Anadrol, Androlic, Protanabol and so on. Oxymetholone is known to aid both weight gain and the growth of muscles.
While originally recommended for a variety of medical uses, such as the treatment of anemia, osteoporosis and wasting syndromes like cancer and HIV/AIDS, Oxymetholone has since been used as a performance-enhancing drug by strength-based athletes, such as; powerlifters, bodybuilders and weightlifters.
Anadrol is used by bodybuilders in the running of their respective bulking programs with typical daily doses of between 1 to 5 mg per kilogram or 50 to 150 mg. This androgenic-anabolic steroid will promote weight gain while increasing protein synthesis in the muscles which leads to rapid muscle growth. In addition, Anadrol promotes increased strength, enhanced stamina/endurance and exceptional recovery from muscle-related injuries.
As good as Oxymetholone is as a performance-enhancing drug, this steroid has common side effects from its use. Some of these adverse effects include; nausea, headaches, gynecomastia, a loss of appetite, vomiting and also diarrhea.
Though rare, diarrhea is one of many side effects that users of Anadrol are known to encounter during the use of this androgenic-anabolic steroid. The length and frequency of diarrhea may also differ from one user to the next, lasting for a couple of days to upwards of a week.
Diarrhea caused by Anadrol use is characterised by loose uncontrolled stool which may stop on its own when you cease using the drug and without the use of needed medication. It is important to note that the degree of seriousness or otherwise of the diarrhea symptoms that are exhibited will entirely depend on the tolerance level of the user.
People have different tolerance to steroid use and while many are more susceptible to side effects others may be less likely to experience the adverse effects of the performance enhancing drug that they take.
Diarrhea can be a very serious side effect as it can lead to general body weakness, severe dehydration and even death. If you experience diarrhea when using anabolic steroids, you should immediately stop taking the PED and consult with your physician.
However, where you are using multiple steroids in a stack, it may be slightly difficult to know which of the steroids is responsible for your diarrhea. In such instances, it would be advisable to reduce your dose or stop taking the stack in its entirety.
Whichever the case may be, you should always seek medical attention to resolve your health problem and to know if there are any underlying health issues that could be responsible for your diarrhea, such as; irritable bowel syndrome or Crohn’s disease.